Wildfire, Teton
- When
- September 1, 12:00 AM MST to September 13, 8:00 AM MST
- Where
- Teton County, 10 mi E of Fishing Bridge
- Reported by
- PARK/FOREST SERVICE
- Coordinates
- 43.935, -110.590 (the zone’s center; the record gives no point)
The East Wildfire continued to burn into early September. The fire burned a total of 23,500 acres in August and September.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RIW wrote it up.
The East Wildfire continued to burn into early September. The fire burned a total of 23,500 acres in August and September. The total estimated cost of fighting the fire was 6.9 million dollars.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Aug 31, 1:31 PM MST, 10 hours 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 231 PM MDT SUN AUG 31 2003 .TONIGHT THROUGH WEDNESDAY NIGHT... CLEARING SKY IN THE WEST TODAY REVEALED SOME SNOW-CAPPED PEAKS IN THE ABSAROKA AND NORTH WIND RIVER MTNS. STILL SOME CLOUDS TO CONTEND WITH BEHIND EXITING UPPER LOW EARLY IN FIRST PERIOD...THEN IN STORE FOR A CLEAR COOL NIGHT WITH CLEAR SKY AND VERY DRY AIRMASS ALOFT. SHOULD SEE TEMPS DIP WELL INTO THE 30S AGAIN IN MOUNTAINS AND FAR WEST VALLEYS WITH MOSTLY 40S ELSEWHERE. DRY WEST NORTHWEST FLOW ON LABOR DAY WITH WEAK LEE TROUGH BUILDING IN ADVANCE OF NORTHERN STREAM LOW CROSSING INTO CENTRAL CANADA. H7 TEMPS NEAR 11C SHOULD BRING MOST BASINS UP INTO THE LOW TO MID 80S. MAIN ELEMENT OF UNSURETY IN FORECAST IS UPPER LOW MOVING ACROSS NORTHERN CALIFORNIA. ETA/GFS DIFFER SUBSTANTIALLY ON MOVEMENT WITH GFS ATTEMPTING TO PHASE CA. LOW WITH NORTHERN STREAM TROUGH AND BRING SHEARED SYSTEM ACROSS SW ZONES LATE MONDAY. ETA DRIFTS SYSTEM MUCH SLOWER ACROSS NORTHERN NEVADA MONDAY WITH SYSTEM EVENTUALLY GETTING CAUGHT UP IN CIRCULATION AROUND BUILDING HIGH PRESSURE OVER THE 4- CORNERS. THIS TRACK TAKES SYSTEM MOSTLY SOUTH OF OUR AREA INTO WESTERN COLORADO TUESDAY NIGHT. THE SLOW SOLUTION USUALLY THE RIGHT ONE WITH THESE SYSTEMS AND WILL LEAVE POPS OUT FOR NOW. OTHERWISE NORTHERN STREAM SYSTEM TO PUSH A COLD FRONT THROUGH MONDAY NIGHT WITH TEMPS A FEW DEGREES COOLER EAST OF THE DIVIDE TUESDAY. UPPER RIDGE BUILDS IN WEDNESDAY WITH BASIN TEMPS BACK UP INTO THE LOWER TO MID 80S. AEM .THURSDAY THROUGH SUNDAY... LOOKS LIKE UPPER RIDGE TO BRING MAINLY DRY WEATHER TO THE CWFA THROUGH THE EXTENDED FORECAST. HOWEVER...A FEW WEAK SHORT WAVES WILL DENT THE RIDGE A LITTLE MAINLY FRIDAY AND SATURDAY. WILL GO WITH AFTERNOON AND EVENING SLGT CHC TO CHC POPS ACROSS THE SOUTH AND WEST FOR FRIDAY AND SATURDAY. MC .RIW...NONE.
WYZ001>020-022>030-011300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 514 AM MDT SUN AUG 31 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... NO SPOTTER ACTIVATION WILL BE NEEDED TODAY AND TONIGHT.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2003Every state in 2003This day in weather historyWarnings in Wyoming, September 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5374420.